Hail, Sabine
- When
- April 6, 4:45 PM CST
- Where
- Sabine County, 3 mi NE of Many
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.600, -93.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 3:15 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 415 PM CDT SUN APR 6 2003 STORMS...MANY WITH ROTATION...DEVELOPED IN THE WARM SECTOR OF THE CWA THIS AFTERNOON. HAIL HAS BEEN MINIMAL. WARM FRONT STALLED ALONG THE AR/LA BORDER AND EXTENDED INTO SOUTHEAST OKLAHOMA. FRONT... CURRENTLY FROM LOW IN SOUTH CENTRAL OKLAHOMA INTO NORTHCENTRAL TEXAS WILL CROSS THE CWA TONIGHT...BRINGING END TO ALL PRECIP BY DAYBREAK. HOWEVER...TO BEGIN PERIOD...SEVERE TSTM WATCH IN NORTHERN THIRD OF AREA WITH TORNADO WATCH SOUTH. FRONT WILL STALL ALONG COAST MONDAY...AND RETURN MONDAY NIGHT AHEAD OF UPPER LEVEL SYSTEM. WILL BRING A CHANCE OF TSTMS BACK INTO FORECAST MONDAY NIGHT AND CONTINUE INTO TUESDAY FOR LOUISIANA ZONES AND DEEP EAST TEXAS. AFTER UPPER LEVEL SYSTEM MOVES EAST OF AREA LATE TUESDAY... ALL PRECIP SHOULD END...WITH DRY FORECAST THROUGH NEXT SUNDAY. SHV 056/079 054/072 043 7732 MLU 061/080 057/072 043 7733 TXK 054/077 050/069 043 4211 TYR 053/076 052/072 043 3211 LFK 056/080 059/074 045 4232 .SHV...NONE. 14
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA THIS AFTERNOON AND EVENING.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1234 PM CDT SUN APR 6 2003 ...TORNADO WATCH IS IN EFFECT UNTIL 4 PM... A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4 PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO SITUATION. STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM RICHWOOD LA 0.88 IN HAIL. REPORTED
04/06/03 OUACHITA BY LAW ENFORCEMENT.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM LANEVILLE TX WIND DAMAGE
04/06/03 RUSK TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0120 PM 3 NW TATUM TX WIND DAMAGE
04/06/03 RUSK ROOF DAMAGE ON HOUSE ON
STATE HWY 149. REPORTED
BY GENERAL PUBLIC.
0120 PM TATUM TX WIND DAMAGE
04/06/03 RUSK TREES DOWN ON SEVERAL
HOUSES. REPORTED BY GENERAL
PUBLIC.
0130 PM 2 N BECKVILLE TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN IN HARRIS
CHAPEL NORTH OF BECKVILLE.
REPORTED BY LAW ENFORCEMENT.
0135 PM CLAYTON TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN ON HWY 315.
REPORTED BY LAW
ENFORCEMENT.
0145 PM CARTHAGE TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
504 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM TATUM TX WIND DAMAGE
04/06/03 RUSK 20 MOBILE HOMES DAMAGED.
6 OF THEM DESTROYED.
REPORTED BY FIRE
DEPARTMENT.
0120 PM TATUM TX WIND DAMAGE
04/06/03 RUSK *** 1 INJ ***
HOME DESTROYED IN
MOUNTAIN PAIRS SUBDIVISION.
REPORTED BY SPOTTERS.
0350 PM CENTRAL TX WIND DAMAGE
04/06/03 ANGELINA TREES DOWN AND SOME ROOF
DAMAGE. REPORTED BY GENERAL
PUBLIC.
0350 PM 5 NW LUFKIN TX WIND DAMAGE
04/06/03 ANGELINA 15 LARGE TREES AND BROKEN
POWER POLES NEAR THE
INTERSECTION OF HWY 69 AND
843. REPORTED BY AMATEUR
RADIO.
0400 PM NACOGDOCHES TX WIND DAMAGE
04/06/03 NACOGDOCHES TREES AND POWERLINES DOWN
ON LOOP 224 AND HWY 59
SOUTH. REPORTED BY AMATEUR
RADIO.
0400 PM NACOGDOCHES TX .75 INCH HAIL
04/06/03 NACOGDOCHES REPORTED BY AMATEUR RADIO.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5349169.